Good morning Leeanglo,
As you've noted, along with Steve n Dallas, bone, muscle and/or joint pain is a common side effect of Zometa. Unfortunately or fortunately, there is no relationship between the presence or severity of side effects and the effectiveness of the medication.
My wife has had 8 consecutive months of Zometa, and is experiencing similar effects. In her case, her treatment regimen also includes two other simultaneous chemotherapy drugs, and there are overlapping side effects so it is impossible to know the extent of cause from each...but at this point that question is purely academic.
She does pretty well at taking active steps to mitigate the joint pain effects by doing two things. First, as counterintuitive as it may or may not seem, she feels best when she gets exercise. She goes to a "gentle yoga" class a the nearby cancer support center, she does yoga (and other classes) at the nearby YMCA (although she self-adjusts some of the poses there), and also goes for walks as frequently as possible. The more she's able to do (she's not always able), the better her joint pain. Second, at home she uses a foam roller (descript
) to help stretch out her lower body. She already had one of these rollers (two years ago she was running in the Chicago Marathon), but they are readily availabe at sports stores for under $20. She uses it just about
every night and says it gives pain relief.